MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL
Model Number P151828
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Failure of Implant (1924); Unspecified Infection (1930); Pain (1994); Perforation (2001); Hernia (2240); Distress (2329); Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral incisional hernia.It was reported that after implant, the patient experienced abscess, mesh failure, infection, fistula, and adhesions of liver to the mesh.Post-operative patient treatment included revision surgery, incision and drainage of abscess, and colon and mesh removal.
 
Additional Manufacturer Narrative
Additional info: b5, e1 (street 1, city, region, postal code), g1, & h6 (patient codes, device codes).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral incisional hernia.It was reported that after implant, the patient experienced abscess, mesh failure, infection, fistula, adhesions of liver to the mesh, & emotional distress.Post-operative patient treatment included revision surgery, incision and drainage of abscess, and colon, mesh removal, & surgical intervention.
 
Additional Manufacturer Narrative
Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral incisional hernia.It was reported that after implant, the patient experienced abscess, mesh failure, infection, fistula, adhesions of liver to the mesh, emotional distress, bowel obstruction, bowel perforation, pain, suffering, <(>&<)> hernia recurrence.Post-operative patient treatment included revision surgery, incision and drainage of abscess, and colon, mesh revision, mesh removal, surgical intervention, <(>&<)> multiple hernia repairs.
 
Additional Manufacturer Narrative
Correction: added h6 (device codes).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PERMACOL
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
UK  GU11 1EJ
Manufacturer (Section G)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
UK   GU11 1EJ
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view,mn, CT 55112-4391
8006464633
MDR Report Key10885548
Report Number9617613-2020-00084
Device Sequence Number19584890
Product Code FTM
UDI-Device Identifier10884523000191
UDI-Public10884523000191
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K120605
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2009
Device Model NumberP151828
Device Catalogue NumberP151828
Device Lot Number08B03-1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer10/08/2025
03/18/2026
04/08/2026
Initial Report FDA Received Date11/23/2020
Supplement Report FDA Received Date10/10/2025
03/31/2026
04/10/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale